MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided.Implant date: if implanted, give date: unknown, not provided.Explant date: if explanted, give date: not applicable as to date the lens remains implanted and therefore not explanted.Initial reporter phone number: (b)(6).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported opacification of an intraocular lens (iol).Additional information was received and it was learnt that the lens was successfully implanted into the eye of (b)(6) year-old male patient.The patient was reported being happy and there was no problem at one week post op visit.At one month post-op visit, the surgeon realized opaque (opacification) of the iol.At present the surgeon believes that the opacification has started to dissolve so the problem may not be linked to the iol.No further information was provided.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5998839
Report Number2648035-2016-01547
Device Sequence Number671818
Product Code HQL
UDI-Device Identifier05050474548688
UDI-Public(01)05050474548688(17)200404
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/04/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2016
Initial Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR